# SDR WX0A070373

- Difficulty date: August 12, 2009
- Submitted: August 17, 2009
- Operation: Air carrier
- Aircraft: N861GA
- Make and model: Doug MD 83
- Aircraft serial: 49557
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: D77311001
- Condition: Defective
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

AFTER STARTING NR 2 ENGINE, BURNING RUBBER / PLASTIC SMELLING AREA AFT OF L2 DOOR, ROW 32 TO 36 AREA.  SMELL OCCURRED PRIOR TO STARTER CUT OUT- 30 PERCENT N2.  MAINTENANCE DEPARTMENT PERSONNEL INSPECTED THE AIRCRAFT AND FOUND THE LIGHT BALLAST DEFECTIVE.  REMOVED AND REPLACED BALLAST IAW AMM 33-21-03.  SYSTEM OPS CHECKS NORMAL AND AIRCRAFT RETURNED TO SERVICE.
